Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 4, NWS Lubbock, TX

February 5, 201914 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 5, 2019, 2:19 PM CST for 14 counties in Texas. It took effect at Feb 6, 2019, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2019, 2:19 PM CST (20:19 UTC)
In effect from
Feb 6, 2019, 12:00 PM CST
Expired
Feb 6, 2019, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS74 KLUB 052019
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
219 PM CST Tue Feb 5 2019


TXZ021>024-027>030-033>035-039>041-060430-
/O.NEW.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
219 PM CST Tue Feb 5 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from noon to 7 PM CST Wednesday. 

* TIMING...Strong winds will begin to increase late Wednesday
  morning, peaking in strength late Wednesday afternoon.

* WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph.

* IMPACTS...Areas of blowing dust will reduce visibilities at
  times, especially downwind of open fields and construction
  zones. Unsecured lightweight objects will be blown around.
  Motorists will experience strong crosswinds at times on north-
  south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
4 follow-up statements
634 
WWUS74 KLUB 060408
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1008 PM CST Tue Feb 5 2019


TXZ021>024-027>030-033>035-039>041-061200-
/O.CON.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
1008 PM CST Tue Feb 5 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CST
WEDNESDAY...

* TIMING...Strong winds will begin to increase late Wednesday 
  morning, peaking in strength late Wednesday afternoon. 

* WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph.

* IMPACTS...Areas of blowing dust will reduce visibilities at 
  times, especially downwind of open fields and construction 
  zones. Unsecured lightweight objects will be blown around. 
  Motorists will experience strong crosswinds at times on north- 
  south oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
412 
WWUS74 KLUB 060853 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
253 AM CST Wed Feb 6 2019

TXZ021>024-027>030-033>035-039>041-061600-
/O.CON.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
253 AM CST Wed Feb 6 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING...

* TIMING...From noon until 7 PM. 

* WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph.

* IMPACTS...Blowing dust will reduce visibilities at times,
  especially downwind of open fields and construction zones.
  Unsecured lightweight objects will be blown around. Motorists
  will experience strong crosswinds at times on north-south 
  oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
434 
WWUS74 KLUB 061711
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1111 AM CST Wed Feb 6 2019

TXZ021>024-027>030-033>035-039>041-070100-
/O.CON.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
1111 AM CST Wed Feb 6 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* TIMING...From noon until 7 PM.

* WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph.

* IMPACTS...Blowing dust will reduce visibilities at times, 
  especially downwind of open fields and construction zones. 
  Unsecured lightweight objects will be blown around. Motorists 
  will experience strong crosswinds at times on north-south 
  oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
059 
WWUS74 KLUB 070053
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
653 PM CST Wed Feb 6 2019

TXZ021>024-027>030-033>035-039>041-070200-
/O.EXP.KLUB.WI.Y.0004.000000T0000Z-190207T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
653 PM CST Wed Feb 6 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

Winds have decreased below advisory levels. Thus, the wind
advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:25 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 5, 11:25 AM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1125 AM CST Tue Feb 5 2019

.AVIATION...
The cold front that moved into the KCDS terminal this morning is
expected to move back north this afternoon. However, it remains
uncertain if this front will move back into KCDS early Wednesday
morning. If it does, then additional low cigs/visbys can be
expected again. Otherwise, VFR will be anticipated for KCDS and
all TAF sites. Furthermore, LLWS criteria may be met early
Wednesday morning due to strong winds just off the surface. But
surface winds may stay high enough to prevent LLWS criteria from
being met. A strong storm system approaching the area tonight may
bring some light rain showers to all terminals late tonight into
Wednesday morning but confidence is too low to mention in the TAF
at the moment.

&&

PREV DISCUSSION... /issued 300 AM CST Tue Feb 5 2019/

DISCUSSION...
Surface obs at 2 AM captured a stationary front draped from just
west of Amarillo southeast to Guthrie. Although this boundary has
wobbled south ahead of light NE winds, it is unlikely to gain
momentum given a departing pressure ridge into eastern Oklahoma.
However, a shield of stratus and fog was drifting west and was
flirting with northern Childress County at 230 AM. At the very
least these clouds will delay the erosion of this cooler air today
until SW winds increase to 10 to 20 mph late in the afternoon. As
such, high temps were dropped 2-4 degrees around the Childress
area, with a similar adjustment elsewhere given a thickening plume
of Pacific moisture and cloud bases falling to 10k feet or lower
through the day. MOS guidance is suspiciously mild for Lubbock
today given upstream obs, satellite trends and the potential for
virga by peak heating. Even with breezy SW winds, warmer highs
than yesterday just are not in the cards given such thick mid and
high cloud cover looming upstream. On that note, NLDN indicates
some CGs under this moist plume in northeastern Sonora, while
scattered showers were noted near Holloman AFB. A few rapid
update models deliver sprinkles and/or light showers to the
Caprock later this afternoon, but this appears a bit bullish given
present moisture voids in the lowest 8k feet or so. Nonetheless,
this dry layer is likely to succumb to this persistent axis of
top-down moistening and should garner some sprinkles or light
showers by tonight. This overnight uptick seems tied to an
enhanced upper jet currently near Baja California that should
elongate northeastward overnight and amplify to 140 knots after
midnight along the TX-NM border. Whether this is enough to assist
in measurable precip is unclear as most operational models remain
dry, but some CAMs say otherwise. Opted to keep mention to just
sprinkles for now, but later forecasts may need to tweak this
considerably if top-down saturation looks more aggressive.

A rather abrupt departure of the Pacific moisture appears on track
for tomorrow ahead of a broad upper trough for Wednesday night
and Thursday. This lack of cloud cover and drier mixing ratios will
only increase mixing heights on Wednesday. Models generally depict
30-40 knots at 850mb and 50-60 knots at 700mb, which should be
sufficient for a Wind Advisory (in later forecasts) spanning a
good chunk of the CWA. In addition to blowing dust, some elevated
and/or critical wildfire conditions are also possible. Once height
falls and a Pacific front arrive Wed night, the back edge of Gulf
moisture near our far sern zones could spur showers or a few
storms before this activity sweeps east overnight.

A sharper front by Thursday may still arrive much earlier than
models depict, but thicknesses ahead of this bitterly cold airmass
(850mb temps of -10C or lower) are still cool enough to lock most
areas in the 40s to lower 50 for highs. If the strong front accelerates
south ahead of the models, then highs in the 30s would be more
appropriate for most of our CWA. This front should backdoor
across the region later in the day before the shallow dome slowly
overturns through the weekend as chilly east winds turn southerly.
This moistening southerly fetch may wring out some showers Sun
night into Monday underneath a strong zonal branch of the Polar
jet, but we have scaled back the Superblend depiction of this
given a much drier ECMWF solution. Add to this significant spread
in the behavior of the next Pacific trough ejecting across the
southern Rockies by Mon (ECMWF) or Tue (GFS), and confidence is
poor regarding precip chances from Sunday through Monday.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Feb 5, 3:02 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
302 AM CST Tue Feb 5 2019

TXZ021>044-052115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
302 AM CST Tue Feb 5 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Southwest winds may reach sustained speeds of 30 to 35 mph on
Wednesday. In addition to some blowing dust, these winds will
increase the risk for elevated wildfire conditions.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.